Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 96, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2022, 2:26 PM EDT for Gilmer County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2022, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 2, 2022, 3:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 147 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WUUS52 KFFC 021826
SVRFFC
GAC123-021900-
/O.NEW.KFFC.SV.W.0096.220602T1826Z-220602T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
226 PM EDT Thu Jun 2 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Gilmer County in north central Georgia...
* Until 300 PM EDT.
* At 226 PM EDT, a severe thunderstorm was located over Tails Creek,
or near Ellijay, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ellijay, East Ellijay, Cartecay, Tails Creek, Pisgah, Cherry Log,
Mountaintown and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3463 8465 3473 8465 3482 8435 3469 8428
3459 8433
TIME...MOT...LOC 1826Z 268DEG 16KT 3470 8459
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
893
WWUS52 KFFC 021846
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
246 PM EDT Thu Jun 2 2022
GAC123-021900-
/O.CON.KFFC.SV.W.0096.000000T0000Z-220602T1900Z/
Gilmer GA-
246 PM EDT Thu Jun 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL GILMER COUNTY...
At 246 PM EDT, a severe thunderstorm was located near Cherry Log, or
near Ellijay, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ellijay, East Ellijay, Cherry Log, Cartecay, Pisgah and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3461 8452 3474 8451 3482 8435 3469 8428
3459 8433
TIME...MOT...LOC 1846Z 259DEG 35KT 3473 8439
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:42 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 2, 1:42 PM EDT, 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 142 PM EDT Thu Jun 2 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1100 AM EDT Thu Jun 2 2022/ ..Late Morning Update... UPDATE... Cumulus has begun to develop across portions of far north GA this morning and a Cu field should develop across the rest of the CWA heading into the afternoon. Have updated near-term forecast temps and dew points based on current observations, but did not amount to any big changes as the forecast is on track. CAMs still favor north GA (closest to an approaching front and where instability is maximized) for scattered showers and storms this afternoon and evening, with more isolated convection possible across central GA. Previous discussions follow... PREV DISCUSSION... /Issued 733 AM EDT Thu Jun 2 2022/ .Updated for 12Z Aviation Discussion... PREV DISCUSSION... /Issued 323 AM EDT Thu Jun 2 2022/ SHORT TERM /Today through Friday/... Active weather for the short term forecast period this time around with an approaching cold front on the horizon for Thursday morning. As the front approaches the area, model guidance continues to prog the mid/upper lvl trough to broaden and and go near zonal, losing much of its luster by the time it reaches just N of the CWA. Front is expected to stall just N of the CWA as it loses upper lvl support and becomes the catalyst for development of thunderstorms across the area by Thursday afternoon and eventually through Friday. Expecting the aforementioned front to slow sag southward into central Georgia by Friday morning, once again setting the stage along the boundary for diurnally driven convection during the afternoon. As such, continued with Likely PoPs/Thunder across portions of N GA for Thursday, tapering down to low end Chance/Thunder for the ATL Metro area, then expanding to widespread Chance PoPs on Friday afternoon. SPC has the area outlooked in a Marginal Risk across N GA on Thursday, shifting southward to cover central Georgia on Friday. In agreement, as not anticipating a widespread severe threat either day with model guidance continually showing negligible shear and poor lapse rates with previously mentioned lack mid/upper lvl support. However, can't rule out an isolated severe storm as the area perpetually sits within a moist airmass through Friday. At this time, anticipating the main threat being damaging winds if any storms pulse up and crash. Morgan LONG TERM /Friday Night through Wednesday/... No major changes are needed to the forecast. High pressure should dominate the forecast through the weekend, with a weak boundary approaching from the north by early/mid next week. The extended models have come into somewhat better agreement with the weekend forecast than in previous runs, but timing remains an issue. Both the GFS and ECMWF have the old stalled front across far south GA/north Florida by Friday night. Both of the models have the tropical system move across the Florida peninsula, well south of the CWA. Again, there are some major timing issues between the two extended models, but the tropical low should move into the western Atlantic by early Sunday and then continue out to sea. Little to no impacts expected from this system across our area at this time. In addition, both of the extended models are showing a very weak frontal boundary sagging south over the CWA Tuesday night into Wednesday. The ECMWF has this boundary stalling out through the middle/end of next week and the boundary (albeit very weak. The GFS has this boundary become diffuse with time. Will stick with the blend. NListemaa .AVIATION... 18Z Update... Isolated showers and a few thunderstorms have developed across north and central GA. Have VCSH prevailing at all sites besides AHN (which has VCSH starting at 20z). Have a TEMPO at ATL from 22z-01z for -TSRA. SCT Cu around 5 kft expected through the afternoon. Mid-level and high clouds are expected overnight with the possibility of patchy MVFR cigs around the metro Atlanta TAF sites. For now, advertising SCT030 through early morning, giving way to another afternoon Cu field. Winds will be W to NW through the period between 5-10 kts. //ATL Confidence...18Z Update... Low to medium confidence on -TSRA at metro sites, as well as early morning cigs. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 92 68 86 64 / 20 30 40 10 Atlanta 89 70 84 66 / 40 40 30 10 Blairsville 82 62 78 57 / 50 30 30 10 Cartersville 89 66 82 62 / 50 40 20 5 Columbus 92 70 88 68 / 20 30 50 10 Gainesville 88 67 84 63 / 40 30 40 10 Macon 94 69 88 67 / 20 30 50 20 Rome 88 67 83 60 / 60 40 20 5 Peachtree City 89 67 85 65 / 30 40 40 10 Vidalia 94 72 93 69 / 20 20 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Morgan LONG TERM....NListemaa AVIATION...Martin
Hazardous weather outlook, Jun 2, 1:18 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 118 PM EDT Thu Jun 2 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 118 PM EDT Thu Jun 2 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A cold front will drop south across portions of northern Georgia today. Scattered thunderstorms are expected along and ahead of the frontal passage. Strong to isolated severe storms are possible, mainly north of the Interstate 85 corridor this afternoon and evening. The primary severe weather hazard will be damaging wing gusts. All thunderstorms will be capable of producing frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will be possible across central and portions of north Georgia on Friday afternoon, mainly along and south of the I-85 corridor. A few storms could become strong to severe, mainly along and south of a Macon to Columbus line. Isolated to scattered thunderstorms will be possible in east- central Georgia on Saturday afternoon, and across portions of north and central Georgia each afternoon from Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 2, 1:23 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
123 PM EDT Thu Jun 2 2022
GAZ004-005-021800-
Whitfield GA-Murray GA-
123 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northeastern Murray
and northeastern Whitfield Counties through 200 PM EDT...
At 123 PM EDT, a strong thunderstorm was over Beaverdale, or 9 miles
northwest of Chatsworth, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Chatsworth, Eton, Crandall, Conasauga Lake, Beaverdale, Dawnville,
Sumac, Cisco and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3482 8494 3494 8493 3497 8464 3487 8463
3477 8466
TIME...MOT...LOC 1723Z 272DEG 19KT 3488 8485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 2, 1:29 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT Thu Jun 2 2022
GAZ004-005-012-021800-
Whitfield GA-Gordon GA-Murray GA-
129 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of southwestern Murray,
southeastern Whitfield and northwestern Gordon Counties through 200
PM EDT...
At 129 PM EDT, a strong thunderstorm was near Tilton, or 9 miles
south of Dalton, moving east at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Calhoun, Resaca, Sugar Valley, Tilton and Nickelsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3462 8478 3451 8487 3453 8508 3454 8508
3454 8506 3457 8506 3458 8507 3459 8506
3462 8506 3462 8505 3469 8505 3472 8486
TIME...MOT...LOC 1729Z 274DEG 13KT 3464 8500
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 2, 2:06 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Thu Jun 2 2022
GAZ005>007-012-013-019-020-021830-
Gilmer GA-Gordon GA-Bartow GA-Pickens GA-Murray GA-Floyd GA-
Fannin GA-
206 PM EDT Thu Jun 2 2022
...Strong thunderstorms will impact portions of Gilmer, southeastern
Murray, east central Floyd, central Gordon, northwestern Pickens,
northwestern Fannin and northwestern Bartow Counties through 230 PM
EDT...
At 205 PM EDT, a line of strong thunderstorms extended from near Big
Frog Mountain to Mountaintown to near Audubon to near Calhoun to
near Shannon, and moving east at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Calhoun, Ellijay, Blue Ridge, Adairsville, East Ellijay,
Plainville, Shannon, Ranger, Pinson, Jones Mill, Higdon, Redbud,
Folsom, Cohutta Wilderness, Epworth, Conasauga Lake, Mineral Bluff,
Cherry Log and Oakman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3499 8424 3473 8431 3457 8450 3430 8497
3430 8526 3446 8500 3457 8484 3478 8469
3499 8459
TIME...MOT...LOC 1805Z 264DEG 21KT 3496 8451 3477 8456 3458 8477 3447
8493 3436 8512
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:23 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jun 2, 1:29 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Jun 2, 2:06 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon | 24 min |
| Jun 2, 2:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jun 2, 2:39 PM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Jun 2, 2:53 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jun 2, 3:00 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
| Jun 2, 3:11 PM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Jun 2, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 36 min |
| Jun 2, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 29 min |
| Jun 2, 3:40 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
| Jun 2, 3:51 PM EDT | Special Weather Statement | FFC | White | 24 min |
| Jun 2, 3:59 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
| Jun 2, 4:09 PM EDT | Special Weather Statement | FFC | Gordon | 36 min |
| Jun 2, 4:20 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Jun 2, 4:39 PM EDT | Special Weather Statement | FFC | Gordon | 36 min |
| Jun 2, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Walker, Whitfield | 31 min |
| Jun 2, 5:04 PM EDT | Special Weather Statement | FFC | Spalding | 26 min |
| Jun 2, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 30 min |
| Jun 2, 5:35 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jun 2, 5:37 PM EDT | Special Weather Statement | FFC | Butts | 38 min |
| Jun 2, 6:05 PM EDT | Special Weather Statement | FFC | Oconee | 25 min |
| Jun 2, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 21 min |
| Jun 2, 6:19 PM EDT | Special Weather Statement | FFC | Barrow | 26 min |
| Jun 2, 6:34 PM EDT | Special Weather Statement | FFC | Houston, Jones, Twiggs | 26 min |
| Jun 2, 6:45 PM EDT | Special Weather Statement | FFC | Clarke | 30 min |
| Jun 2, 6:50 PM EDT | Special Weather Statement | FFC | Jones, Putnam | 25 min |
| Jun 2, 7:17 PM EDT | Special Weather Statement | FFC | Baldwin | 28 min |
| Jun 2, 7:27 PM EDT | Special Weather Statement | FFC | Clarke | 33 min |
| Jun 2, 7:32 PM EDT | Flash Flood Warning | FFC | Barrow, Clarke, Jackson, Oconee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.